MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TOTAL HCG

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TOTAL HCG
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer reports a single non-reproducible discordant patient result on advia centaur total hcg (thcg) reagent lot 029312.The initial thcg result when the sample was initially tested was positive for pregnancy.The result was questioned by the physician and the same sample was repeated and resulted negative for pregnancy.Advia centaur thcg reagent lot 029312 calibration and qc results were acceptable.Service was sent and a total service check was performed, no instrument issues were identified.Advia centaur thcg precision was evaluated post service, 3 negative patient samples and 2 levels of controls in replicates of 5 were run.The advia centaur thcg precision was found to be acceptable.The customer reports that post service the advia centaur thcg assay is performing within specification.Siemens cannot definitively determine the cause of this discrepant result.Contributing factors such as pre-analytical variables cannot be ruled out.Pre-analytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.Quality control was in range and no issues were noted with other patient samples indicating that the instrument and reagents were performing acceptably.Repeat of the same sample yielded expected results.Based on the results of the investigation, return of the patient sample is not warranted.A product issue has not been identified.The instructions for use states in the interpretation of results section: "interpretation of results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the limitations section states: "all in vitro assays can generate erroneous results, both clinically false positive results (test results suggesting a condition that is absent) and clinically false negative results (test results failing to identify a condition that is present).".
 
Event or Problem Description
Customer obtained an elevated advia centaur xp total hcg (thcg) result that was questioned by the physician.The sample was repeated on the advia centaur xp thcg assay and resulted lower.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur xp thcg result.

Brand Name
ADVIA CENTAUR XP TOTAL HCG
Common Device Name
TOTAL HCG
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key10252027
Report Number1219913-2020-00168
Device Sequence Number11476294
Product Code JHI
UDI-Device Identifier00630414505176
UDI-Public00630414505176
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K925277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2020
Device Model NumberN/A
Device Catalogue Number10308985
Device Lot Number029312
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2020
Initial Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1